Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 2, NWS Wilmington, NC

January 2, 2021

NWS Wilmington, NC issued this small craft advisory at Jan 2, 2021, 3:08 PM EST. It took effect at Jan 3, 2021, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2021, 3:08 PM EST (20:08 UTC)
In effect from
Jan 3, 2021, 12:00 AM EST
Expired
Jan 3, 2021, 9:53 AM EST
In force
10 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

206 
WHUS72 KILM 022008
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
308 PM EST Sat Jan 2 2021

AMZ254-256-030900-
/O.NEW.KILM.SC.Y.0002.210103T0500Z-210103T2000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
308 PM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
EST SUNDAY...

* WHAT...Seas 4 to 6 ft expected and wind gusts to near 25 knots.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...From midnight tonight to 3 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ250-252-030900-
/O.NEW.KILM.SC.Y.0002.210103T0500Z-210104T0400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
308 PM EST Sat Jan 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM
EST SUNDAY...

* WHAT...Seas 4 to 6 ft expected and wind gusts to near 25 knots.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...From midnight tonight to 11 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

21
2 follow-up statements
714 
WHUS72 KILM 030858
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
358 AM EST Sun Jan 3 2021

AMZ254-256-032000-
/O.CON.KILM.SC.Y.0002.000000T0000Z-210103T2000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
358 AM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...Seas 4 to 6 ft expected and wind gusts to near 25 knots.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ250-252-032000-
/O.CON.KILM.SC.Y.0002.000000T0000Z-210104T0400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
358 AM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Seas 4 to 6 ft expected and wind gusts to near 25 knots.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
027 
WHUS72 KILM 031453
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
953 AM EST Sun Jan 3 2021

AMZ254-256-031600-
/O.CAN.KILM.SC.Y.0002.000000T0000Z-210103T2000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
953 AM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ250-252-031600-
/O.CAN.KILM.SC.Y.0002.000000T0000Z-210104T0400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
953 AM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

9

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 12:58 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jan 2, 12:58 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1258 PM EST Sat Jan 2 2021

.SYNOPSIS...
Periods of rain and showers will continue into Sunday, as a
series of low pressure systems track along a stalled frontal
boundary. The frontal system will finally move offshore Sunday,
ushering cooler air into the region through early next week.
Another low pressure system is expected to impact the area the
end of next week.

&&

.UPDATE...
Small Craft Advisory conditions no longer ongoing in our coastal
waters, so have cancelled the advisory. Continue to update
temperatures and PoPs as models struggle with the stationary
front late this morning into early afternoon.

&&

.NEAR TERM /THROUGH SUNDAY/...
Series of frontal boundaries and approaching surface disturbance
from the south will bring unsettled conditions across the Carolinas
for the next 36 hours with chances for fog, moderate to heavy rain
rates at times, and a remote chance for a rumble of thunder. Rain
amounts through Sunday are expected to be on the order of 1 to 2
inches, with lesser amounts along the coastline away from low
pressure center. Much of the instability is to remain offshore, so
greatest chance for a lightning strike or two will be near the
coast, albeit unlikely. Outside of rainfall, the other main sensible
weather will be breezy shifting winds with gusts up to 25 mph at
times.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
A passing shortwave will affect the area Sunday night leading
to increased clouds through Monday morning, keeping min temps in
the low 40s Sunday night. Mostly clear and cool conditions to
follow Monday and Monday night as weak CAA sets up with temps
near normal.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Dry conditions with near to slightly above normal temps to
dominate Tuesday through early Thursday. An upper ridge and
surface high will be in place Wednesday to early Thursday. A
cutoff low at 500mb and attendant surface low pressure system is
expected to impact the area end of the week, with low rain
chances currently in the forecast for Thursday night through
Friday. Slight WAA ahead of low will increase temps a little
Thursday and Thursday night but clouds and potential rain could
shade max temperatures a couple degrees cooler Friday.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Coastal terminals expect IFR ceilings to move back in by mid
afternoon. Inland terminals will continue with IFR/LIFR ceilings.
Rain will move back into the picture toward evening, as a weak area
of low pressure moves along the stalled frontal boundary. Rain could
be heavy overnight. Look for improving conditions by mid morning on
Sunday with winds shifting to the west.

Extended Outlook...Unsettled pattern continues with potential
for MVFR-IFR through Sunday morning. Sea fog may affect KCRE and
KMYR prior to a frontal passage early Sunday.

&&

.MARINE...
Today through Sunday...Small water craft will continue to face
potentially hazardous conditions with seas from the south at 6
seconds approaching 6 feet beyond 10 NM and SSW winds 15 to 20 kts
with gusts to 25 kts through the mid afternoon today.  Another round
of hazardous conditions are expected for smaller water craft and
inexperienced mariners Sunday with the next approaching low pressure
system. Chances for showers and thunderstorms that could produce
locally higher winds and waves.  Sea fog could also cause reduced
visibilities for the coastal waters with warm air temperatures in
the 60s with ample moisture moving over water temperatures in the
mid 50s.

Sunday night through Wednesday...Generally expect NW winds 10
to 15 KT through the majority of this period. Seas of 3 to 5 FT
Sunday night will abate to 2 to 3 FT by Monday and continue
through Wednesday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...21
NEAR TERM...MCK
SHORT TERM...31
LONG TERM...31
AVIATION...MCK
MARINE...MCK/31
Hazardous weather outlook, Jan 2, 12:49 PM EST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1249 PM EST Sat Jan 2 2021

AMZ250-252-254-256-031800-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1249 PM EST Sat Jan 2 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Small Craft Advisory conditions possible this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-031800-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
1249 PM EST Sat Jan 2 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Patchy dense sea fog possible tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
031800-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
1249 PM EST Sat Jan 2 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

21

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:28 AM ESTRiver Flood WarningILMDarlington, Florence21 days

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.